On the limit points of discrete selection dynamics
AbstractThis paper provides an analog to the aggregate monotonicity condition introduced by Samuelson and Zhang...in a study of continuous dynamics. Our condition guarantees that limit points of discrete selection dynamic are rationalizable strategies. We show that the condition will be satisfied by the discrete replicator dynamic if the population does not change rapidly. These results reconcile the Samuelson-Zhang theorem, which implies that limit points of continuous replicator dynamic must be rationalizable, with an example of Dekel and Scotchner...which shows that limit points of the discrete replicator dynamic may place positive probability on strictly dominated stategies.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Journal of Economic Theory.
Volume (Year): 57 (1992)
Issue (Month): 2 (August)
Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869
Other versions of this item:
- Cabrales, Antonio & Sobel, Joel, . "On the Limit Points of Discrete Selection Dynamics," Open Access publications from Universidad Carlos III de Madrid info:hdl:10016/4186, Universidad Carlos III de Madrid.
- Cabrales, Antonio & Sobel, Joel, . "On the Limit Points of Discrete Selection Dynamics," Open Access publications from Universidad Carlos III de Madrid info:hdl:10016/3515, Universidad Carlos III de Madrid.
- Antonio Cabrales & Joel Sobel, 2010. "On the Limit Points of Discrete Selection Dynamics," Levine's Working Paper Archive 432, David K. Levine.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Nachbar, J H, 1990. ""Evolutionary" Selection Dynamics in Games: Convergence and Limit Properties," International Journal of Game Theory, Springer, vol. 19(1), pages 59-89.
- Samuelson, L. & Zhang, J., 1990.
"Evolutionary Stability In Symmetric Games,"
90-24, Wisconsin Madison - Social Systems.
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page. reading list or among the top items on IDEAS.Access and download statisticsgeneral information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wendy Shamier).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.